It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diabetes Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 05-01-2013, 12:10 PM   #1
Newbie
(female)
 
Join Date: May 2013
Location: Springfield, MO, USA
Posts: 3
Joyce0918 HB User
Addition of Byetta

hello,

I have been a T2 diabetic for 10 years. Currently taking Metform in a.m. and at bedtime, also Amaryl 2 mg in a.m., and if BS over 140 prior to lunch, take Amaryl 2 mg ( this 2nd dose started about 2 months ago). Now doc wants to start Byetta slowly, once a day for a week, then to twice a day. A1C is 7.6. Any suggestions or concerns from prior users? Thanks for the advice.

 
Reply With Quote
Old 05-08-2013, 05:21 AM   #2
Newbie
(female)
 
Join Date: May 2013
Location: Springfield, MO, USA
Posts: 3
Joyce0918 HB User
Re: Addition of Byetta

So far, I have had most of the side effects. Each day I have adjusted diet, activities, meals, and meds in order to eleminate side effects if at all possible. Still on once/day Byetta, Metformin 500 mgm with Amaryl 2 mg with breakfast and Metformin 1000 mgm in p.m. Glucometer numbers running in the 70-139, so I guess I am tolerating med. Advice is always educational and appreciated, thank you.

 
Reply With Quote
Sponsors Lightbulb
   
Old 05-08-2013, 06:05 AM   #3
Veteran
(female)
 
Join Date: Mar 2008
Location: Il
Posts: 323
cuddles1 HB Usercuddles1 HB Usercuddles1 HB Usercuddles1 HB Usercuddles1 HB User
Re: Addition of Byetta

You might want to check out the metformin Er. I don't have the stomach issues with it. I couldn't tolerate the regular metformin. Good luck.

 
Reply With Quote
The Following User Says Thank You to cuddles1 For This Useful Post:
Joyce0918 (05-17-2013)
Old 05-08-2013, 06:50 AM   #4
Senior Veteran
(female)
 
rosequartz's Avatar
 
Join Date: Jul 2005
Location: Chicago,IL
Posts: 10,358
rosequartz HB Userrosequartz HB Userrosequartz HB Userrosequartz HB Userrosequartz HB Userrosequartz HB Userrosequartz HB Userrosequartz HB Userrosequartz HB Userrosequartz HB Userrosequartz HB User
Re: Addition of Byetta

Joyce I don't want to scare you, but......my mom was taking byetta, and metformin and at first she loved the byetta.....absolutely loved it...because it curbed her appetite and she lost weight and her blood sugar was better controlled. She decided to stop taking it a few months ago because she heard that it is a "bad drug" and is linked to pancreatic cancer. There is a class action lawsuit that has been advertised on TV. Be careful!

 
Reply With Quote
The Following User Says Thank You to rosequartz For This Useful Post:
Joyce0918 (05-17-2013)
Old 05-15-2013, 08:57 AM   #5
Member
(male)
 
Join Date: Jul 2005
Location: Bellingham, WA
Posts: 96
kee4u HB User
Re: Addition of Byetta

I take Byetta 5mg twice a day and I take Glyburide 5mg with now side affects except at times I get lows (In the upper 40's to in the 50's) with the Byetta. I stopped using Metformin 1000mg (twice a day) I was getting bathroom troubles about about 4 times a week. now my bs is in the upper 180 to 350 in the mornings. Today it was at 377. And now my doctor has moved and I need to find a new doctor. Anyway You have to check your bs closely when taking Byetta. Good luck.

 
Reply With Quote
The Following User Says Thank You to kee4u For This Useful Post:
Joyce0918 (05-17-2013)
Old 05-17-2013, 08:00 AM   #6
Newbie
(female)
 
Join Date: May 2013
Location: Springfield, MO, USA
Posts: 3
Joyce0918 HB User
Re: Addition of Byetta

Hello all of you helpful persons. I have noted a decrease in bs's. I am now using Byetta BID, I hour prior to breakfast and supper. The key for me seems to make sure to adjust the amount of diet, exercise, and to be sure and drink more than 64 ounces of water. I continue to take 500 mgm Metformin in a.m., Amaryl 2 mgm in a.m. with breakfast. The p.m. nausea continues until bedtime when I go to sleep, but is gone by early morning when I get up between 3 and 5 to start the day. I have not required additional lunch Amaryl, so maybe there will be a decrease in overal meds after next blood work and MD visit middle of July. And yes, I am checking blood sugars at least 3 times each day. If hypoglycemic episode is becoming apparent after blood sugar check, then appropriate steps are taken. More updates when appropriate, but thank you all for the guidance and support.

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Actos
Amaryl
Avandia
Glipizide Glucophage
  Humalog
Lantus
Metformin
Novolog
Potassium




TOP THANKED CONTRIBUTORS



Cora1003 (68), SamQKitty (60), JJ (34), Azurah (17), 92261 (12), rosier (7), Machaon (5), sunshine12 (5), Laura789 (5), ladybud (5)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 08:11 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!